MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL DISTAL AUGMENT CEMENTED SIZE 7, 7+ 5 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL DISTAL AUGMENT CEMENTED SIZE 7, 7+ 5 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2024-00313, 0001822565-2024-00314, 0001822565-2024-00315, 0001822565-2024-00316, 0001822565-2024-00317, 0001822565-2024-00318, 0001822565-2024-00319, 0001822565-2024-00320, 0001822565-2024-00321, and 0001822565-2024-00323.D10 medical devices: tibial central cone size large catalog#: 42545000513 lot#: 64987481.Stem extension tapered cemented 14 mm diameter +75 mm length catalog#: 42560007514 lot#: 66165938.Tibia fixed cemented right size e catalog#: 42542007102 lot#: 66165640.Stem extension tapered cemented 14 mm diameter +75 mm length catalog#: 42560007514 lot#: 66165938.Tibial augment cemented half block right lateral size ef 5 mm thickness catalog#: 42555805205 lot#: 65834643.Tibial augment cemented half block right medial size ef 5 mm thickness catalog#: 42555805405 lot#: 65969667.Femur cemented plus right size 7+ catalog#: 42504606212 lot#: 65667293.Femoral central cone size large catalog#: 42545001013 lot#: 64910592.Femoral distal augment cemented size 7, 7+ 10 mm thickness catalog#: 42556606210 lot#: 65263598.Articular surface fixed bearing (cck) right 18 mm catalog#: 42522800718 lot#: 64639053.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a right knee revision approximately seven weeks post-implantation due to infection.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h10.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL DISTAL AUGMENT CEMENTED SIZE 7, 7+ 5 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18617524
Report Number0001822565-2024-00322
Device Sequence Number7508979
Product Code JWH
UDI-Device Identifier00889024556737
UDI-Public(01)00889024556737(17)330513(10)65943112
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42556606205
Device Lot Number65943112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale